Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 18, 2007, 9:50 PM EDT for DeKalb County, Noble County, Indiana. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 9:50 PM EDT (01:50 UTC)
- Expired
- Jul 18, 2007, 10:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 29 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 9:53 PM EDT | TSTM WND DMG | 0 Nw Wolcottville, IN | LARGE LIMBS DOWN |
| Jul 18, 9:53 PM EDT | TSTM WND DMG | Wolcottville, IN | LARGE LIMBS DOWN ON NW SIDE OF WOLCOTTVILLE |
| Jul 18, 10:02 PM EDT | TSTM WND DMG | Laotto, IN | LARGE TREE DOWN OVER COUNTY ROAD 68 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 8:29 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 190151 SVRIWX INC033-113-190245- /O.NEW.KIWX.SV.W.0085.070719T0150Z-070719T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 950 PM EDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DE KALB COUNTY IN NORTHEAST INDIANA NOBLE COUNTY IN NORTHEAST INDIANA * UNTIL 1045 PM EDT * AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR COSPERVILLE...OR ABOUT 8 MILES EAST OF LIGONIER...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BRIMFIELD...ROME CITY AND ALBION... KENDALLVILLE... LISBON AND GREEN CENTER... AVILLA AND EGE... SWAN... ALTONA...GARRETT AND LAOTTO... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. VERYT HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR EXPECTED CAUSING LOCALIZED PONDING OF WATER. LAT...LON 4159 8545 4145 8563 4127 8538 4128 8494 $$ FISHER
1 follow-up statement
000 WWUS53 KIWX 190220 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1020 PM EDT WED JUL 18 2007 INC033-113-190245- /O.CON.KIWX.SV.W.0085.000000T0000Z-070719T0245Z/ NOBLE IN-DE KALB IN- 1020 PM EDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR SOUTHWESTERN DE KALB AND SOUTHERN NOBLE COUNTIES... AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR EGE...OR ABOUT 8 MILES WEST OF GARRETT...AND MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWAN... ALTONA...LAOTTO...BUTLER CENTER AND SAINT JOHNS. THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4145 8522 4145 8563 4127 8538 4128 8494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:05 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 18, 8:05 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 805 PM EDT WED JUL 18 2007 .UPDATE... SHOWERS AND THUNDERSTORMS DEVELOPING IN H85 THETA-E ADVECTION ZONE OVER NRN IL/IN AND SRN MI THIS EVE. EXPECT THIS ACTIVITY TO CONTINUE PAST DARK AS THE LOW LEVEL WARM MOIST ADVECTION MOVES ACROSS THE NRN PORTION OF THE AREA. THUS, HAVE INCREASED POPS TO LIKELY ACROSS NRN PORTIONS OF THE AREA WITH RECENT UPDATE. && .PREV DISCUSSION... /ISSUED 743 PM EDT WED JUL 18 2007/ AVIATION... LOW LEVEL WARM/MOIST ADVECTION WAS HELPING TO TRIGGER SCT SHOWERS AND THUNDERSTORMS OVER NRN IN/IL THIS EVE. THIS CONVECTION SHOULD AFFECT BOTH TERMINALS DURING THE EVE, BUT BASED ON EXTRAPOLATION OF CURRENT ACTIVITY EXPECT TS WILL REMAIN NORTH OF FWA AND ONLY MENTIONED SHRA THERE ATTM. MORE WIDESPREAD TSRA EXPECTED LATE TONIGHT AS A SHRTWV OVER ERN SD MOVES INTO NRN IL/IN. CDFNT WILL MOVE THROUGH NRN INDIANA TOMORROW AFTN. 18Z NAM SUGGESTS BEST INSTABILITY WILL BE WELL AHEAD OF THE FRONT AND SOUTH OF THE TERMINALS DUE TO STABILIZING INFLUENCE OF EARLY MORNING CONVECTION ASSOCIATED WITH THE SHRTWV LATE TONIGHT AND EARLY THU, SO ATTM NO MENTION OF TSRA IN TAFS WITH FROPA. PREV DISCUSSION... SHORT TERM...TONIGHT AND TOMORROW. LATEST SFC ANALYSIS SHOWS QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING ACROSS NORTHERN PORTIONS OF NEB AND IOWA...SOUTH CENTRAL WIS AND CENTRAL LWR MICHIGAN. WARM HUMID UNSTABLE AIRMASS OVER THE AREA ALONG WITH OLD OUTFLOW BOUNDARIES HAVE TRIGGERED A FEW TSRA THIS MORNING/EARLY AFTERNOON...BUT NOTHING SUSTAINED. IR SAT LOOP SHOWING REMNANTS OF LAST NIGHTS MCS OVER CENTRAL INDIANA WITH NEW CONVECTION FIRING BACK OVER EASTERN SD. EXPECT THIS NEW DEVELOPMENT TO BE THE MAIN PLAYER FOR SHORT TERM AS SHORT WAVE COMING OVER UPPER RIDGE WILL ADD ADDL DYNAMICS TO SUPPORT ORGANIZED CONVECTION. MODELS IN DECENT AGREEMENT ON NUDGING THETA E RIDGE FURTHER NORTH INTO OUR AREA...THIS ALONG WITH SFC WAVE MOVING EASTWARD ALONG BOUNDARY TONIGHT SHOULD HELP STEER CONVECTION INTO OUR AREA AND PREVENT THE SOUTHEAST DIVE MCS HAVE TAKEN IN PREVIOUS NIGHTS. STABLE BOUNDARY LAYER DEVELOPING IN THE EVENING WILL ALLOW STORMS DEVELOPING TO THE WEST TO BECOME ELEVATED WITH TIME...ORGANIZING INTO ANOTHER MCS. PLENTY OF INSTABILITY ABOVE THE BOUNDARY LAYER...MODEL SOUNDINGS HAVE CAPES AOA 2000J/KG OVERNIGHT SO SHOULD HAVE NO TROUBLE SUSTAINING ONGOING CONVECTION...UNIDIRECTIONAL WIND PROFILE AND ELEVATED NATURE OF CONVECTION WILL HAVE DAMAGING WINDS AS THE PRIMARY THREAT. MOISTURE POOLING ALONG FRONTAL BOUNDARY WILL HAVE PW GT 2 INCHES SO HEAVY RAIN WILL ALSO BE OF SOME CONCERN. IF THIS SCENARIO PLAYS OUT...WILL BE WELL INTO THE NIGHT BEFORE MCS ARRIVES...WILL STAY WITH CURRENT GRIDS WHICH HAVE BEST CHANCE STARTING AT 06Z. STILL PREFER TO STAY WITH LIKELY POPS AND ALLOW EVENING SHIFT TO UPGRADE TO CATEGORICAL ONCE TRACK OF MCS BECOMES CLEAR...OR CONVERSELY DOWNGRADE IF THINGS DONT PAN OUT. WARM AND HUMID TONIGHT WITH LOWS AROUND 70F...FRONT PASSING THROUGH TOMORROW AFTERNOON WILL KEEP TEMPS IN U70S NW CWA...CLOUDS AND LINGERING PRECIP IN SOUTHERN CWA WILL LIMIT TEMPS TO L80S. LONG TERM...TOMORROW NIGHT THROUGH WEDNESDAY. MODELS HAVE BEEN FAIRLY CONSISTENT OVER THE LAST FEW RUNS IN MOVING THE COLD FRONT SOUTHWARD OUT OF THE AREA TOMORROW EVENING. THE ONLY QUESTION IS THE EXACT SPEED OF THE FRONT AND WILL ANY RAIN BE AROUND THE SOUTHERN PART OF THE CWA YET EARLY TOMORROW EVENING. THE MODELS HAVE BEEN JUMPING THAT RAIN AROUND THE SOUTHERN PART OF THE CWA...SO HAVE PUT IN A SMALL CHANCE FOR RAIN IN THE EARLY EVENING HOURS FOR THE POSSIBILITY OF SOME RAIN NEAR/AROUND THE SOUTHERN COUNTIES OF OUR CWA. THIS COLLABORATES WELL WITH OUR NEIGHBORS ALSO. THEN SKIES BEGIN CLEARING UP THROUGH THE NIGHT AS HIGH PRESSURE MOVES IN FROM THE NORTH. THE HIGH PRESSURE THEN IS PROGGED TO STAY RIGHT OVER US THROUGH NEXT WEDNESDAY. TEMPERATURES ARE EXPECTED TO WARM UP NEXT WEEK. MONDAY 850MB TEMPS ARE FORECASTED TO BE 15 TO 16 DEGREES CELSIUS...17 TO 18 DEGREES ON TUESDAY...AND 19 TO 20 DEGREES ON WEDNESDAY. THE UPPER LEVEL PATTERN IS NOT LOOKING TO CHANGE MUCH OVER THE EXTENDED PERIOD. THE REST OF THIS WEEK WILL SEE A TROUGH OVER BOTH THE WEST COAST AND EAST COAST WHILE A RIDGE OCCUPIES THE CENTRAL PART OF THE COUNTRY. THEN NEXT WEEK THE UPPER PATTERN CHANGES ONLY SLIGHTLY. THE EAST COAST TROUGH IS PROGGED TO FORM INTO A CLOSED LOW AS THE UPPER RIDGE EXPANDS TO OVER THE SOUTHWESTERN PART OF THE COUNTRY. THEREFORE A DRY EXTENDED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LOGSDON LONG TERM....LOTHAMER AVIATION/UPDATE...JT
Hazardous weather outlook, Jul 18, 4:27 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 PM EDT WED JUL 18 2007 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-192030- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 427 PM EDT WED JUL 18 2007 /327 PM CDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...ESPECIALLY SOUTH OF A LINE FROM PLYMOUTH TO WAUSEON. TORRENTIAL RAINFALL MAY ALSO ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY LATE TONIGHT AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX INZ003-LMZ043-046-061-MIZ077-192030- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 427 PM EDT WED JUL 18 2007 /327 PM CDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. ISOLATED SEVERE STORMS WITH STRONG DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY MORNING. TORRENTIAL RAINFALL MAY ALSO ACCOMPANY THE STRONGER STORMS. THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE THURSDAY AFTERNOON AS NORTH WINDS INCREASE AND WAVES BUILD TO 3 TO 5 FEET BY EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY LATE TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:44 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Jul 18, 9:02 PM EDT | Tornado Warning | IWX | Saint Joseph | 43 min |
| Jul 18, 10:11 PM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Elkhart, Kosciusko, LaGrange, Marshall and 1 more | 3 hr |
| Jul 18, 10:11 PM EDT | Flash Flood Warning | IWX | LaPorte, Saint Joseph | 3 hr |
| Jul 18, 10:24 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 51 min |
| Jul 18, 10:51 PM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 13 more | 5 hr |
| Jul 18, 11:01 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Starke | 44 min |
| Jul 18, 11:22 PM EDT | Flash Flood Warning | IWX | Adams, Allen, Huntington, Wabash, Wells, Whitley | 6 hr |
| Jul 18, 11:22 PM EDT | Flash Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 6 hr |
| Jul 18, 11:22 PM EDT | Flash Flood Warning | IWX | LaPorte | 6 hr |
| Jul 18, 11:26 PM EDT | Tornado Warning | IWX | Kosciusko, Marshall | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.